Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 294, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 20, 2011, 2:13 PM CDT for Collin County, Dallas County, Texas. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2011, 2:13 PM CDT (19:13 UTC)
- Expired
- May 20, 2011, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Collin County, TX, Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 80 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 2:25 PM CDT | HAIL 0.88 | 1 Sw Plano, TX | DALLAS NORTH TOLLWAY AND GEORGE BUSH TURNPIKE |
| May 20, 2:25 PM CDT | HAIL 1.25 | 2 Sw Plano, TX | QUARTER TO HALF DOLLAR SIZE HAIL NEAR FRANKFORD AND MIDWAY |
| May 20, 2:25 PM CDT | HAIL 1.25 | 4 Wsw Plano, TX | QUARTER TO HALF DOLLAR SIZE HAIL NEAR FRANKFORD AND MIDWAY |
| May 20, 2:30 PM CDT | HAIL 1 | Addison, TX | QUARTER SIZE HAIL IN ADDISON JUST OFF OF THE TOLLWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
525
WUUS54 KFWD 201913
SVRFWD
TXC085-113-202000-
/O.NEW.KFWD.SV.W.0294.110520T1913Z-110520T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
NORTH CENTRAL DALLAS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 300 PM CDT
* AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FARMERS BRANCH...AND MOVING NORTH AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLANO AROUND 220 PM...
PARKER AND MURPHY AROUND 225 PM...
FRISCO...ALLEN AND LUCAS AROUND 230 PM...
MCKINNEY...PROSPER...FAIRVIEW AND LOWRY CROSSING AROUND 235 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3340 9646 3299 9660 3282 9679 3292 9698
3299 9695 3299 9685 3340 9683
TIME...MOT...LOC 1913Z 201DEG 41KT 3296 9683
$$
42/MM3 follow-up statements
943
WWUS54 KFWD 201924
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT FRI MAY 20 2011
TXC085-113-202000-
/O.CON.KFWD.SV.W.0294.000000T0000Z-110520T2000Z/
DALLAS TX-COLLIN TX-
224 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR WESTERN COLLIN AND NORTH CENTRAL DALLAS COUNTIES...
AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ADDISON...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARKER AND MURPHY AROUND 230 PM CDT...
FRISCO AND ALLEN AROUND 235 PM CDT...
FAIRVIEW AND LUCAS AROUND 240 PM CDT...
MCKINNEY...PROSPER AND LOWRY CROSSING AROUND 245 PM CDT...
NEW HOPE AROUND 250 PM CDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35E BETWEEN MILE MARKERS 69 AND 79...
I-635 BETWEEN MILE MARKERS 28 AND 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3340 9646 3299 9660 3282 9679 3292 9698
3299 9695 3299 9685 3340 9683
TIME...MOT...LOC 1924Z 203DEG 32KT 3305 9680
$$104
WWUS54 KFWD 201950
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT FRI MAY 20 2011
TXC113-202000-
/O.CAN.KFWD.SV.W.0294.000000T0000Z-110520T2000Z/
DALLAS TX-
250 PM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DALLAS COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED INTO COLLIN COUNTY.
LAT...LON 3340 9647 3315 9655 3309 9669 3312 9676
3318 9684 3340 9674 3340 9663 3341 9662
3340 9656
TIME...MOT...LOC 1950Z 211DEG 41KT 3331 9660
$$
TXC085-202000-
/O.CON.KFWD.SV.W.0294.000000T0000Z-110520T2000Z/
COLLIN TX-
250 PM CDT FRI MAY 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN COLLIN COUNTY...
AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MELISSA...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANNA AROUND 255 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR EASTERN TEXAS.
&&
LAT...LON 3340 9647 3315 9655 3309 9669 3312 9676
3318 9684 3340 9674 3340 9663 3341 9662
3340 9656
TIME...MOT...LOC 1950Z 211DEG 41KT 3331 9660
$$876
WWUS54 KFWD 202001
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT FRI MAY 20 2011
TXC085-202010-
/O.EXP.KFWD.SV.W.0294.000000T0000Z-110520T2000Z/
COLLIN TX-
301 PM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIN COUNTY
EXPIRES AT 300 PM CDT...
AT 300 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.
RADAR INDICATED THAT HEAVY RAIN...HALF INCH HAIL...AND WIND GUSTS TO
50 MPH WERE STILL POSSIBLE FROM A THUNDERSTORM IN NORTHERN COLLIN
COUNTY NEAR WESTON. THIS STORM WAS MOVING NORTH AT 35 MPH.
LAT...LON 3340 9647 3315 9655 3309 9669 3312 9676
3318 9684 3340 9674 3340 9663 3341 9662
3340 9656
TIME...MOT...LOC 2000Z 211DEG 41KT 3341 9653
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:32 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 20, 12:32 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1232 PM CDT FRI MAY 20 2011 .AVIATION... VERY CHALLENGING TAF PERIOD CONTINUES DUE TO UNCERTAINTY IN CONVECTIVE COVERAGE AND MODE FOR THE REMAINDER OF THE DAY AND A RETURN OF MVFR CIGS OVERNIGHT. A LARGE UPPER LEVEL TROUGH REMAINS WELL WEST OF THE REGION AND WILL AID IN THUNDERSTORM DEVELOPMENT ACROSS THE REGION FOR THE REMAINDER OF THE DAY. A SECOND LINE OF THUNDERSTORMS IS NOW DEVELOPING ALONG A LINE FROM BOWIE TO MINERAL WELLS TO SAN SABA. IF THIS LINE OF STORMS HOLDS TOGETHER AS IT MOVES NORTHEAST...IT WILL AFFECT THE TAF SITES AROUND 20-21Z. IF THE STORMS DISSIPATE BEFORE REACHING THE TAF SITES...ANOTHER ROUND OF STORMS WILL LIKELY DEVELOP WEST OF THE TAF SITES AND COULD IMPACT THE TAF SITES BY THE EVENING HOURS. FOR MUCH OF THE AFTERNOON IT WILL BE WAIT-AND-SEE WITH MULTIPLE TAF AMENDMENTS POSSIBLE DUE TO CONVECTIVE TRENDS. FOR NOW...WILL CARRY VCTS AT THE TAF SITES FROM 20/20-21/00Z WITH A CB MENTION THROUGH 02Z. SOUTHERLY WINDS WILL PREVAIL TODAY BUT MAY TEMPORARILY BECOME WESTERLY WITHIN ANY THUNDERSTORMS. LOW LEVEL MOISTURE WILL LIKELY NOT SCOUR OUT TONIGHT WITH THE DRYLINE STILL WEST OF THE TAF SITES. MVFR CIGS ARE EXPECTED TO DEVELOP BUT THERE IS A POSSIBILITY THAT THE MVFR CIGS WILL REMAIN EAST OF THE METROPLEX TAF SITES. AS THE LOW LEVEL WINDS VEER TO THE SOUTHWEST BY 13-14Z...ANY STRATUS WILL BE PUSHED EAST OF ALL TAF SITES AND VFR WILL PREVAIL THROUGH THE AFTERNOON HOURS ON SATURDAY. 82/JLD && .PREV DISCUSSION... /ISSUED 302 AM CDT FRI MAY 20 2011/ AIRCRAFT SOUNDINGS SHOW THAT THE CAP HAS BEEN LIFTING DURING THE EVENING IN RESPONSE TO THE LARGE SCALE FORCING. THIS HAS RESULTED IN STEEP MID LEVEL LAPSE RATES THAT WILL INCREASE THE HAIL THREAT TODAY/TONIGHT. ONGOING CONVECTIVE LINE LOCATED FROM VERNON TO BIG SPRING CURRENTLY MOVING EAST AT 24 KNOTS...AND IT SHOULD REACH OUR FAR WESTERN COUNTIES SOMETIME NEAR 5 AM. AS THE MORNING PROGRESSES...THE LLVL JET WILL WEAKEN AND THE LINE SHOULD DEVELOP BREAKS/SPLITS AND BECOME LESS ORGANIZED. DRY LINE WILL STOP ITS EASTWARD PROGRESSION NEAR OUR WESTERN COUNTIES...BUT STORM GENERATED COLD POOL SHOULD CONTINUE TO PUSH CONVECTION EAST ACROSS THE AREA DURING THE DAY. AS DAYTIME HEATING INCREASES...EXPECT CONVECTION TO INCREASE AGAIN ACROSS CENTRAL/EASTERN PORTIONS OF NORTH TEXAS INTO THE EVENING. ON SATURDAY MORNING A WEAK COLD FRONT WILL PUSH THE MOISTURE EAST...AND CONVECTION SHOULD BE LIMITED TO SOUTHEASTERN COUNTIES. FRONT BACKS UP AGAIN ON SUNDAY AND BY AFTERNOON IS ORIENTED SOUTHWEST/NORTHEAST JUST WEST OF YOUNG COUNTY...PROVIDING A FOCUS FOR MORE STORM CHANCES. SERIES OF DISTURBANCES IN SOUTHWEST FLOW WILL KEEP PERIODS OF LOW POPS IN THE FORECAST THROUGH WEDNESDAY...WHEN NEXT UPPER LOW MOVES EAST ACROSS KANSAS BRINGING ANOTHER DRY LINE PUSH AND A ROUND OF THUNDERSTORMS. MODELS THEN SHOW RIDGING DEVELOPING THURSDAY ACROSS WESTERN STATES...WHICH SHOULD PRODUCE A PERIOD OF DRY WEATHER ACROSS THE AREA. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 70 86 72 88 / 70 50 10 10 20 WACO, TX 89 70 88 75 88 / 50 40 20 20 20 PARIS, TX 79 69 83 68 82 / 70 70 20 20 20 DENTON, TX 84 68 86 69 87 / 70 50 10 10 20 MCKINNEY, TX 81 69 84 70 85 / 70 50 10 10 20 DALLAS, TX 85 70 86 72 87 / 70 50 10 10 20 TERRELL, TX 84 69 84 73 85 / 70 60 20 20 20 CORSICANA, TX 87 69 86 74 86 / 60 50 20 20 20 TEMPLE, TX 88 69 88 73 88 / 50 40 20 20 10 MINERAL WELLS, TX 88 62 87 69 88 / 60 30 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/69
Hazardous weather outlook, May 20, 3:12 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 312 AM CDT FRI MAY 20 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-210815- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 312 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WHEREVER THUNDERSTORMS MOVE OVER THE SAME LOCATION MULTIPLE TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW THUNDERSTORM CHANCES WILL CONTINUE FROM SATURDAY THROUGH WEDNESDAY ACROSS VARIOUS PORTIONS OF NORTH TEXAS EACH DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Special weather statement, May 20, 12:07 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1207 PM CDT FRI MAY 20 2011
TXZ142-201730-
MILLS TX-
1207 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN MILLS COUNTY
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3151 9897 3162 9878 3169 9876 3172 9851
3165 9844 3144 9862 3140 9870 3141 9874
3137 9876 3141 9879 3140 9885 3144 9887
3143 9893 3145 9895 3144 9897 3146 9900
TIME...MOT...LOC 1707Z 217DEG 30KT 3141 9892
42/MMSpecial weather statement, May 20, 12:32 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CDT FRI MAY 20 2011
TXZ142-201800-
MILLS TX-
1232 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
MILLS COUNTY
AT 1231 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF RICHLAND SPRINGS...MOVING
NORTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR CENTRAL TEXAS.
LAT...LON 3159 9884 3162 9878 3167 9878 3169 9876
3172 9852 3163 9842 3162 9842 3140 9870
3141 9874 3139 9875 3147 9891
TIME...MOT...LOC 1731Z 211DEG 27KT 3150 9877
42/MMSpecial weather statement, May 20, 12:36 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 PM CDT FRI MAY 20 2011
TXZ102-117-201800-
WISE TX-PARKER TX-
1236 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN PARKER COUNTY
WISE COUNTY
AT 1236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MINERAL WELLS...MOVING
NORTHEAST AT 40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...BOYD...BRIAR...
BRIDGEPORT...DECATUR...SPRINGTOWN...BOONSVILLE...COTTONDALE AND
POOLVILLE.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3304 9742 3299 9752 3299 9754 3298 9754
3276 9798 3294 9805 3300 9799 3300 9792
3309 9792 3338 9767
TIME...MOT...LOC 1736Z 220DEG 33KT 3295 9790Local storm report, May 20, 1:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 PM CDT FRI MAY 20 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL GOLDTHWAITE 31.45N 98.57W
05/20/2011 E1.75 INCH MILLS TX LAW ENFORCEMENT
GOLFBALLS REPORTED IN GOLDTHWAITESpecial weather statement, May 20, 1:48 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 PM CDT FRI MAY 20 2011
TXZ092-102-103-201915-
DENTON TX-WISE TX-COOKE TX-
148 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
WESTERN DENTON COUNTY
EASTERN WISE COUNTY
AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF DECATUR...MOVING NORTHEAST
AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...AURORA...
BARTONVILLE...BOYD...CALLISBURG...COPPER CANYON...CORRAL CITY...
DENTON...DOUBLE OAK...FLOWER MOUND...GAINESVILLE...JUSTIN...KRUM...
LINDSAY...MUENSTER...NORTHLAKE...ROANOKE...SANGER...TROPHY CLUB AND
RAY ROBERTS PARK JOHNSON BRANCH.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3299 9709 3299 9763 3388 9734 3387 9726
3392 9724 3391 9719 3386 9716 3382 9720
3376 9718 3372 9711 3380 9711 3382 9706
3385 9710 3386 9701 3391 9699 3394 9700
3394 9698
TIME...MOT...LOC 1848Z 206DEG 26KT 3338 9744
42/MMSpecial weather statement, May 20, 2:09 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 PM CDT FRI MAY 20 2011
TXZ104-119-201945-
DALLAS TX-COLLIN TX-
209 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
NORTH CENTRAL DALLAS COUNTY
AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF FARMERS BRANCH...MOVING NORTH AT
45 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...CARROLLTON...
FARMERS BRANCH...FRISCO AND PLANO.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3315 9667 3281 9681 3287 9701 3299 9694
3299 9685 3317 9684 3323 9681
TIME...MOT...LOC 1910Z 202DEG 39KT 3293 9687The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:52 AM CDT | Special Weather Statement | FWD | Jack | 23 min |
| May 20, 9:27 AM CDT | Special Weather Statement | FWD | Erath | 33 min |
| May 20, 10:20 AM CDT | Special Weather Statement | FWD | Cooke | 25 min |
| May 20, 10:54 AM CDT | Special Weather Statement | FWD | Lamar | 36 min |
| May 20, 12:07 PM CDT | Special Weather Statement | FWD | Mills | 23 min |
| May 20, 12:32 PM CDT | Special Weather Statement | FWD | Mills | 28 min |
| May 20, 12:36 PM CDT | Special Weather Statement | FWD | Wise | 24 min |
| May 20, 12:46 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Wise | 59 min |
| May 20, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 45 min |
| May 20, 1:48 PM CDT | Special Weather Statement | FWD | Cooke, Denton | 27 min |
| May 20, 2:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton | 41 min |
| May 20, 2:09 PM CDT | Special Weather Statement | FWD | Dallas | 36 min |
| May 20, 2:16 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 44 min |
| May 20, 2:38 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 52 min |
| May 20, 2:40 PM CDT | Special Weather Statement | FWD | Grayson | 35 min |
| May 20, 2:46 PM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 119 min |
| May 20, 2:58 PM CDT | Special Weather Statement | FWD | Hood | 32 min |
| May 20, 3:23 PM CDT | Special Weather Statement | FWD | Fannin | 37 min |
| May 20, 3:25 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| May 20, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 30 min |
| May 20, 3:47 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 58 min |
| May 20, 3:59 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 31 min |
| May 20, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 27 min |
| May 20, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 48 min |
| May 20, 4:28 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 62 min |
| May 20, 4:40 PM CDT | Areal Flood Advisory | FWD | Collin, Fannin, Grayson, Hunt | 3 hr |
| May 20, 4:52 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 3 hr |
| May 20, 4:52 PM CDT | Special Weather Statement | FWD | Coryell | 23 min |
| May 20, 5:13 PM CDT | Areal Flood Advisory | FWD | Leon | 3 hr |
| May 20, 5:18 PM CDT | Special Weather Statement | FWD | Freestone, Limestone | 27 min |
| May 20, 5:23 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 20, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rains, Van Zandt | 66 min |
| May 20, 5:26 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| May 20, 5:40 PM CDT | Flash Flood Warning | FWD | Leon | 6 hr |
| May 20, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 60 min |
| May 20, 5:54 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 66 min |
| May 20, 5:56 PM CDT | Special Weather Statement | FWD | McLennan | 34 min |
| May 20, 5:57 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Hopkins, Lamar | 33 min |
| May 20, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| May 20, 6:08 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Limestone | 3 hr |
| May 20, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 52 min |
| May 20, 6:26 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 3 hr |
| May 20, 6:35 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 20, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.